Alert archive / Florida / River Flood Warnings in 2013

River Flood Warning 77, NWS Tallahassee, FL

August 6, 2013Jefferson County, Madison County, Taylor County, Florida

NWS Tallahassee, FL issued this river flood warning at Aug 6, 2013, 2:41 PM EDT for Jefferson County, Madison County, Taylor County, Florida. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2013, 2:41 PM EDT (18:41 UTC)
Expired
Aug 7, 2013, 11:31 AM EDT
In force
21 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Jefferson County, FL, Madison County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Aucilla River at Lamont (US 27) (LAMF1).

Action stage
51 ft
Minor stage
53 ft
Moderate stage
56 ft
Major stage
62 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02326500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WGUS42 KTAE 061841
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM EDT TUE AUG 6 2013

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... 

  AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND 
  TAYLOR COUNTIES

.A RECALIBRATION OF THE GAGE AT LAMONT HAS RESULTED IN THE RIVER 
ONCE AGAIN BEING ABOVE FLOOD STAGE...EVEN THOUGH THE STAGE CONTINUES
TO STEADILY RECEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC065-079-123-071841-
/O.NEW.KTAE.FL.W.0077.130806T1841Z-130809T0600Z/
/LAMF1.1.ER.130806T1314Z.130806T1600Z.130809T0000Z.NO/
241 PM EDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE AUCILLA RIVER AT LAMONT (US 27).
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM TUESDAY THE STAGE WAS 9.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 


$$
2 follow-up statements
399 
WGUS82 KTAE 071516
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1116 AM EDT WED AUG 7 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
  AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND 
  TAYLOR COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC065-079-123-081516-
/O.CON.KTAE.FL.W.0077.000000T0000Z-130809T0600Z/
/LAMF1.1.ER.130806T1314Z.130806T1600Z.130809T0000Z.NO/
1116 AM EDT WED AUG 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE AUCILLA RIVER AT LAMONT (US 27).
* UNTIL LATE THURSDAY NIGHT.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 9.3 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.

$$
207 
WGUS82 KTAE 071531
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1131 AM EDT WED AUG 7 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
FLORIDA...
 
  AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND 
  TAYLOR COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC065-079-123-071601-
/O.CAN.KTAE.FL.W.0077.000000T0000Z-130809T0600Z/
/LAMF1.1.ER.130806T1314Z.130806T1600Z.130807T1515Z.NO/
1131 AM EDT WED AUG 7 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE AUCILLA RIVER AT LAMONT (US 27).

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 6, 10:14 AM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 6, 10:14 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1014 AM EDT Tue Aug 6 2013

.NEAR TERM [Today]...
The upper level pattern continues to feature a strong high over TX
ridging eastward across the Gulf Coast. Even though the eastern U.S.
trough has deamplified, the forecast area remains in a
northwesterly flow regime aloft. Surface analysis shows a front
draped across our central zones best delineated by a north-south
oriented theta-e gradient. This front is forecast to lift back north
as a warm front during the day today and will help focus convective
development across our northern zones. In FL, the convective trigger
will once again be the sea breeze. The various WRF models show
different solutions. Winds in the 1000-700 mb layer are pretty light
out of the northwest this morning and are forecast to veer to the
northeast by this evening. This would be a type 1 regime (light
flow). Our local 06Z WRF shows late day convection getting into our
far eastern zones associated with the east coast sea breeze (ECSB).
The ARW and NMM do not and instead show an MCS getting into our
northwestern zones late in the day. This certainly seems feasible
since the Corfidi vectors for forward propagating MCS's are out of
the northwest and forecast to stay that way through the day and
convection has already reached northern AL. This is overall a
tricky forecast because despite the various triggering mechanisms,
the upper ridge may work to suppress convective development. We
have have maintained a fairly uniform PoP for today to account for
the synoptic boundary, ECSB and potential MCS. With the increase
in deep layer moisture evident in the observed and forecast
soundings, we have opted to favor convective development over
suppression. SPC has the northern half of the area outlooked for
5% chance of severe storms with marginally severe wind gusts
possible in this area.

&&

.SHORT TERM [Tonight through Thursday Night]...
The upper level pattern is forecast to flatten by the middle part
of the week, with the low- to mid-level ridge axis becoming
oriented east-west to the north of the forecast area Wednesday
into Thursday. As this transition takes place, guidance indicates
a final piece of energy will drop south into the forecast area
during the day on Wednesday. This will likely help to enhance
diurnal convection over the western half of the forecast area
Wednesday afternoon, and will forecast the highest PoPs for that
region.

By Thursday, the flatter pattern will be fully in place, with low
level east to southeast flow across the forecast area. With
minimal large scale forcing apparent, have hedged toward sea breeze
climo for PoPs on Thursday.

With the increasing influence of the upper ridge through Thursday,
temperatures will remain on the warm side, with high reaching into
the lower to mid 90s each afternoon.

&&

.LONG TERM [Friday through Monday]...
The broad upper ridge will still extend across most of the
Southeast at the start of the period with highest heights west of
us over the Lower Mississippi Valley. A TUTT will be located over
the south Florida at 00Z Friday. This feature will track west
across the Gulf of Mexico reaching the TX coast on Sunday. As the
low passes south of the forecast area, it will briefly enhances
PoPs on Friday. The upper ridge will then regain influence over
the area allowing PoPs to come down some for the weekend. Max
temps will be close to normal through Friday and then rise a
couple of degrees above normal from Saturday through Monday. Min
temps will be at or slightly above normal through the period.

&&

.AVIATION...
[Through 12 UTC Wednesday] IFR cigs have been slow to lift this
morning across South Central GA including VLD. The current
thinking is that they should lift to MVFR by 16 UTC and VFR by 18
UTC. In the afternoon, scattered thunderstorms will develop across
the region. Currently, only vicinity TS if forecast. Tempos will
be added as necessary once developing convection gives us higher
confidence on which terminals will be impacted. After 06 UTC
tonight, expect MVFR at all terminals and IFR cigs at the GA
terminals. Winds will remain light outside of TS.

&&

.MARINE...
Light and variable winds over the coastal waters today will
become easterly by Wednesday. With high pressure settling north of
the waters, east to southeast winds will then continue through
the end of the week. No headlines are anticipated.

&&

.FIRE WEATHER...
Relative humidity values will remain well above critical levels
so Red Flag conditions are not anticipated for the foreseeable
future. Afternoon transport winds and dispersion values will
remain low.

&&

.HYDROLOGY...
With the Aucilla River at Lamont now just below flood stage, all
area rivers are below flood stage. Forecasts for all river points
suggest river levels to either hold steady, or gradually decrease
over the next several days. Widespread heavy rains are not
anticipated, with scattered afternoon storms likely each day.
Thus, small stream and river flooding is not anticipated to be an
issue through next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   95  75  93  75  93 / 60  30  40  30  50
Panama City   92  77  90  76  90 / 40  20  50  20  40
Dothan        95  74  93  73  93 / 50  30  50  30  60
Albany        94  74  93  73  93 / 50  20  30  20  50
Valdosta      94  72  93  72  92 / 60  30  30  30  50
Cross City    94  72  93  72  92 / 60  30  40  30  50
Apalachicola  91  77  88  77  88 / 30  20  20  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

FIRE WEATHER...Block
HYDROLOGY/SHORT TERM...Camp
REST OF DISCUSSION...Wool

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 5:23 PM EDTSpecial Marine WarningTAE82 min
Aug 6, 6:50 PM EDTSpecial Weather StatementTAEMadison55 min
Aug 6, 7:13 PM EDTSpecial Weather StatementTAEMadison62 min
Aug 6, 7:44 PM EDTSpecial Weather StatementTAEWakulla31 min
Aug 6, 7:52 PM EDTSevere Thunderstorm WarningTAELeon, Wakulla23 min

Nearby

River Flood Warnings in Florida, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.